Font Size
A
A
A
...
9
...

Aspirin Poisoning (cont.)

Aspirin Poisoning Other Therapy

The emergency physician may have to perform other procedures or give other medications as supportive care in the case of dangerous aspirin overdose. These actions may include the following:

  • Placing a breathing tube (intubation) and assisting breathing with a ventilator for a person who is agitated, in a coma, who cannot protect their own airway, or for whom mechanical breathing could be helpful
  • Placement of a catheter into the bladder to monitor urine output and frequently check the acidity (pH) of the urine
  • Administration of other medications as may be needed to treat agitation, convulsions (seizures), or other complications of aspirin poisoning
Medical Author:

Must Read Articles Related to Aspirin Poisoning

Activated Charcoal
Activated Charcoal Activated charcoal is a substance used when a person has ingested a poison (drugs or chemicals). Activated charcoal absorbs the poisons in the GI tract. Activat...learn more >>
Poison Proofing Your Home
Poison Proofing Your Home Poison proofing your home is one of the most important ways to protect your family and pets from an accidental poisoning from solids (pills, plants, fertilizers...learn more >>
Poisoning
Poisoning Poisoning can have serious signs or symptoms including nausea, vomiting, trouble breathing, seizure, confusion, or pain. The National Poisong Control Center pho...learn more >>



Read What Your Physician is Reading on Medscape

Toxicity, Salicylate »

The use of salicylates dates back 2500 years to when Hippocrates recommended the use of willow bark to relieve the pain of childbirth.

Read More on Medscape Reference »


Medical Dictionary